Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2014 (2014), Article ID 396738, 8 pages
http://dx.doi.org/10.1155/2014/396738
Research Article

Accurate Simulation of Contaminant Transport Using High-Order Compact Finite Difference Schemes

Department of Civil Engineering, Faculty of Engineering, Pamukkale University, 20070 Pamukkale, Denizli, Turkey

Received 24 January 2014; Revised 27 March 2014; Accepted 10 April 2014; Published 29 April 2014

Academic Editor: Yuefei Huang

Copyright © 2014 Gurhan Gurarslan. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. Man and C. W. Tsai, “A higher-order predictor-corrector scheme for two-dimensional advection-diffusion equation,” International Journal for Numerical Methods in Fluids, vol. 56, no. 4, pp. 401–418, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  2. R. Szymkiewicz, “Solution of the advection-diffusion equation using the spline function and finite elements,” Communications in Numerical Methods in Engineering, vol. 9, no. 3, pp. 197–206, 1993. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. H. Karahan, “Implicit finite difference techniques for the advection-diffusion equation using spreadsheets,” Advances in Engineering Software, vol. 37, no. 9, pp. 601–608, 2006. View at Publisher · View at Google Scholar · View at Scopus
  4. H. Karahan, “Unconditional stable explicit finite difference technique for the advection-diffusion equation using spreadsheets,” Advances in Engineering Software, vol. 38, no. 2, pp. 80–86, 2007. View at Publisher · View at Google Scholar · View at Scopus
  5. H. Karahan, “Solution of weighted finite difference techniques with the advection-diffusion equation using spreadsheets,” Computer Applications in Engineering Education, vol. 16, no. 2, pp. 147–156, 2008. View at Publisher · View at Google Scholar · View at Scopus
  6. H. S. Price, J. C. Cavendish, and R. S. Varga, “Numerical methods of higher-order accuracy for diffusion-convection equations,” Society of Petroleum Engineers, vol. 8, no. 3, pp. 293–303, 1968. View at Google Scholar
  7. K. W. Morton, “Stability of finite difference approximations to a diffusion-convection equation,” International Journal for Numerical Methods in Engineering, vol. 15, no. 5, pp. 677–683, 1980. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. H. Karahan, “A third-order upwind scheme for the advection-diffusion equation using spreadsheets,” Advances in Engineering Software, vol. 38, no. 10, pp. 688–697, 2007. View at Publisher · View at Google Scholar · View at Scopus
  9. Y. Chen and R. A. Falconer, “Advection-diffusion modelling using the modified QUICK scheme,” International Journal for Numerical Methods in Fluids, vol. 15, no. 10, pp. 1171–1196, 1992. View at Google Scholar · View at Scopus
  10. M. Dehghan, “Weighted finite difference techniques for the one-dimensional advection-diffusion equation,” Applied Mathematics and Computation, vol. 147, no. 2, pp. 307–319, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. M. Dehghan and A. Mohebbi, “High-order compact boundary value method for the solution of unsteady convection-diffusion problems,” Mathematics and Computers in Simulation, vol. 79, no. 3, pp. 683–699, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. G. Gurarslan and H. Karahan, “Numerical solution of advection-diffusion equation using a high-order MacCormack scheme,” in Proceedings of the 6th National Hydrology Congress, Denizli, Turkey, September 2011.
  13. M. Sari, G. Gürarslan, and A. Zeytinoğlu, “High-order finite difference schemes for solving the advection-diffusion equation,” Mathematical and Computational Applications, vol. 15, no. 3, pp. 449–460, 2010. View at Google Scholar · View at MathSciNet · View at Scopus
  14. A. Mohebbi and M. Dehghan, “High-order compact solution of the one-dimensional heat and advection-diffusion equations,” Applied Mathematical Modelling, vol. 34, no. 10, pp. 3071–3084, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. A. A. Mohamad, “Spatially fourth-order-accurate scheme for unsteady-convection problems,” Numerical Heat Transfer B: Fundamentals, vol. 31, no. 3, pp. 373–385, 1997. View at Google Scholar · View at Scopus
  16. J. C. Kalita, D. C. Dalal, and A. K. Dass, “A class of higher order compact schemes for the unsteady two-dimensional convection-diffusion equation with variable convection coefficients,” International Journal for Numerical Methods in Fluids, vol. 38, no. 12, pp. 1111–1131, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. S. Karaa and J. Zhang, “High order ADI method for solving unsteady convection-diffusion problems,” Journal of Computational Physics, vol. 198, no. 1, pp. 1–9, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. Z. F. Tian and Y. B. Ge, “A fourth-order compact ADI method for solving two-dimensional unsteady convection-diffusion problems,” Journal of Computational and Applied Mathematics, vol. 198, no. 1, pp. 268–286, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. G. Gurarslan, H. Karahan, D. Alkaya, M. Sari, and M. Yasar, “Numerical solution of advection-diffusion equation using a sixth-order compact finite difference method,” Mathematical Problems in Engineering, vol. 2013, Article ID 672936, 7 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  20. B. J. Noye and H. H. Tan, “Finite difference methods for solving the two-dimensional advection-diffusion equation,” International Journal for Numerical Methods in Fluids, vol. 9, no. 1, pp. 75–98, 1989. View at Google Scholar · View at Scopus
  21. A. E. Taigbenu and O. O. Onyejekwe, “Transient 1D transport equation simulated by a mixed green element formulation,” International Journal for Numerical Methods in Fluids, vol. 25, no. 4, pp. 437–454, 1997. View at Google Scholar · View at MathSciNet · View at Scopus
  22. R. C. Mittal and R. K. Jain, “Numerical solution of convection-diffusion equation using cubic B-splines collocation methods with Neumann's boundary conditions,” International Journal of Applied Mathematics and Computation, vol. 4, no. 2, pp. 115–127, 2012. View at Google Scholar
  23. A. Korkmaz and I. Dag, “Cubic B-spline differential quadrature methods for the advection-diffusion equation,” International Journal of Numerical Methods for Heat & Fluid Flow, vol. 22, no. 8, pp. 1021–1036, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  24. F. M. Holly Jr. and A. Preissmann, “Accurate calculation of transport in two dimensions,” Journal of Hydraulic Division, vol. 103, no. 11, pp. 1259–1277, 1977. View at Google Scholar · View at Scopus
  25. T.-L. Tsai, J.-C. Yang, and L.-H. Huang, “Characteristics method using cubic-spline interpolation for advection-diffusion equation,” Journal of Hydraulic Engineering, vol. 130, no. 6, pp. 580–585, 2004. View at Publisher · View at Google Scholar · View at Scopus
  26. T.-L. Tsai, S.-W. Chiang, and J.-C. Yang, “Examination of characteristics method with cubic interpolation for advection-diffusion equation,” Computers & Fluids, vol. 35, no. 10, pp. 1217–1227, 2006. View at Publisher · View at Google Scholar · View at Scopus
  27. L. R. T. Gardner and I. Dag, “A numerical solution of the advection-diffusion equation using B-spline finite element,” in Proceedings of the International AMSE Conference “Systems Analysis, Control & Design”, vol. 1, pp. 109–116, Lyon, France, July1994.
  28. I. Dag, A. Canivar, and A. Sahin, “Taylor-Galerkin method for advection-diffusion equation,” Kybernetes, vol. 40, no. 5-6, pp. 762–777, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. S. Dhawan, S. Kapoor, and S. Kumar, “Numerical method for advection diffusion equation using FEM and B-splines,” Journal of Computational Science, vol. 3, no. 5, pp. 429–437, 2012. View at Publisher · View at Google Scholar
  30. I. Dag, D. Irk, and M. Tombul, “Least-squares finite element method for the advection-diffusion equation,” Applied Mathematics and Computation, vol. 173, no. 1, pp. 554–565, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  31. B. Servan-Camas and F. T.-C. Tsai, “Lattice Boltzmann method with two relaxation times for advection-diffusion equation: third order analysis and stability analysis,” Advances in Water Resources, vol. 31, no. 8, pp. 1113–1126, 2008. View at Publisher · View at Google Scholar · View at Scopus
  32. M. K. Kadalbajoo and P. Arora, “Taylor-Galerkin B-spline finite element method for the one-dimensional advection-diffusion equation,” Numerical Methods for Partial Differential Equations, vol. 26, no. 5, pp. 1206–1223, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  33. M. Zerroukat, K. Djidjeli, and A. Charafi, “Explicit and implicit meshless methods for linear advection-diffusion-type partial differential equations,” International Journal for Numerical Methods in Engineering, vol. 48, no. 1, pp. 19–35, 2000. View at Google Scholar · View at MathSciNet
  34. J. Li, Y. Chen, and D. Pepper, “Radial basis function method for 1-D and 2-D groundwater contaminant transport modeling,” Computational Mechanics, vol. 32, no. 1-2, pp. 10–15, 2003. View at Publisher · View at Google Scholar · View at Scopus
  35. R. W. MacCormack, “The effect of viscosity in hypervelocity impact cratering,” AIAA Paper 69-354, 1969. View at Google Scholar
  36. M.-H. Tseng, “Kinematic wave computation using an efficient implicit method,” Journal of Hydroinformatics, vol. 12, no. 3, pp. 329–338, 2010. View at Publisher · View at Google Scholar · View at Scopus
  37. R. J. Fennema and M. H. Chaudhry, “Explicit numerical schemes for unsteady free-surface flows with shocks,” Water Resources Research, vol. 22, no. 13, pp. 1923–1930, 1986. View at Publisher · View at Google Scholar · View at Scopus
  38. R. J. Fennema and M. H. Chaudhry, “Simulation of one-dimensional dam-break flows,” Journal of Hydraulic Research, vol. 25, no. 1, pp. 41–51, 1987. View at Google Scholar · View at Scopus
  39. D. C. Dammuler, S. M. Bhallamudi, and M. H. Chaudhry, “Modeling of unsteady flow in curved channel,” Journal of Hydraulic Engineering, vol. 115, no. 11, pp. 1479–1495, 1989. View at Google Scholar · View at Scopus
  40. P. K. Mohapatra and M. H. Chaudhry, “Numerical solution of Boussinesq equations to simulate dam-break flows,” Journal of Hydraulic Engineering, vol. 130, no. 2, pp. 156–159, 2004. View at Publisher · View at Google Scholar · View at Scopus
  41. C. M. Kazezyilmaz-Alhan, M. A. Medina Jr., and P. Rao, “On numerical modeling of overland flow,” Applied Mathematics and Computation, vol. 166, no. 3, pp. 724–740, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  42. P. Rao and M. A. Medina Jr., “A multiple domain algorithm for modeling one-dimensional transient contaminant transport flows,” Applied Mathematics and Computation, vol. 167, no. 1, pp. 1–15, 2005. View at Publisher · View at Google Scholar · View at Scopus
  43. P. Rao and M. A. Medina Jr., “A multiple domain algorithm for modeling two dimensional contaminant transport flows,” Applied Mathematics and Computation, vol. 174, no. 1, pp. 117–133, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  44. P. Verma, K. S. H. Prasad, and C. S. P. Ojha, “MacCormack scheme based numerical solution of advection-dispersion equation,” ISH Journal of Hydraulic Engineering, vol. 12, no. 1, pp. 27–38, 2006. View at Publisher · View at Google Scholar
  45. R. Hixon and E. Turkel, “Compact implicit MacCormack-type schemes with high accuracy,” Journal of Computational Physics, vol. 158, no. 1, pp. 51–70, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  46. S. K. Lele, “Compact finite difference schemes with spectral-like resolution,” Journal of Computational Physics, vol. 103, no. 1, pp. 16–42, 1992. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  47. T. K. Sengupta, Fundamentals of Computational Fluid Dynamics, Universities Press, Hyderabad, India, 2004.
  48. X. Zhong, “High-order finite-difference schemes for numerical simulation of hypersonic boundary-layer transition,” Journal of Computational Physics, vol. 144, no. 2, pp. 662–709, 1998. View at Publisher · View at Google Scholar · View at Scopus
  49. R. Szymkiewicz, Numerical Modeling in Open Channel Hydraulics, Springer, Amsterdam, The Netherlands, 2010.